Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
161 Doctors are Online

Inflammation in head. Taking aleva. Suggest treatment

User rating for this question
Excellent
Answered by

General Surgeon
Practicing since : 1979
Answered : 2457 Questions
Question
I think I have an "inflammation" in my left (top) of the head for taking too much medicine or a combinations of them. I had this before and it took a while (3 months or more) to heal by itself. This time It began about 2 weeks ago and I am taking aleve, some times more then the dosage prescribed. is there any way to reduce the "inflammation" I don't want to take many aleves because I had a bad experience for taking too many. thanks
Posted Fri, 1 Nov 2013 in General Health
 
 
Answered by Dr. M Y Shareef 5 hours later
Brief Answer:
A few more information on the inflammation needed.

Detailed Answer:
Hi, I am Dr Shareef, a general surgeon answering your query.

I would like to have more details about the inflammation you mentioned on your head:
1) What was the diagnosis, and what medications did you take earlier for it to heal ?
2) If it has recurred, then after how much time of the healing of original inflammation ?
3) Is it simply an inflammation, or was it an ulcer on the head.
4) Reports of any investigations done so far for this problem.

In the mean time, if not already done, I would suggest you to go for a blood sugar test and blood pressure check as a routine.

Taking Aleve tablets for a long time may not help you much without treating the cause of the inflammation/ulcer. Also I would avoid prescribing you aleve for a long time. But if you are on it, you have to take some anti acid like a proton pump inhibitor, and a prokinetic agent for your reflux disease. Apart from rightly dividing your meals into small portions, you may also raise the head end of your bed with two or more blocks to get more relief from your reflux porblem.

Preventing anxiety is in your hands. You have to cope with the situation boldly and adjust with the situation if you want to leave lorazepam, which possibly was prescribed for some kind of anxiety you had. For this I will suggest you for a daily routine morning walk withing you own medical limits, and go for a healthy diet with more roughage and sufficient liquids.

I hope I have answered your query partially. I will wait for you to answer the above questionnaire to answer in more detail.Thank you for using the heatlcaremagic forum for your health problem. Good luck.
Above answer was peer-reviewed by
 
Follow-up: Inflammation in head. Taking aleva. Suggest treatment 37 minutes later
1) What was the diagnosis, and what medications did you take earlier for it to heal ?
Answer. I had once before this about 9 years ago. I was taking more than recommended "caffeine" tablets for staying awake. (I read, I am a math student at this age) that time, the hospital gave me aleve, double dosage twice a day. I think it took 3 months, I am not sure. I did not take aleve from the beginning because the hospital pharmacy's pills were not doing much (expired?) but I took aleve that I bought at the store.
2) If it has recurred, then after how much time of the healing of original inflammation ?
A. 9 to ten years. right now, it just started about 2 weeks ago, after taking a lot of anti acid medication, and right now, it is going down faster than the first time, 9 or ten years ago. but I am older and in school and reading a lot is not doing me good. But it might be reading the computer that is doing me harm (more) I will check that by reading only my book (I have the text in the computer too). The injury or "inflammation" is not completely heal, I can feel it. I have not had it diagnosed; as long as it is going down, I might be wasting my time going to the hospital.
3) Is it simply an inflammation, or was it an ulcer on the head.
A. I would not know, I only know that I was taking lorazepam, pepsid, tagamet, pepto bismol, zantac, omeprazole and prevacid for fourteen days, I think it was too much, and also took antidepressant medication for 20 days, (which I did not need it). In the beginning it was a strong headache with the sensation of being weak and light headed and the feeling of fainting, such that I would take upto 6 aleves to feel confident and go out to the store and buy food. now I feel stronger but enough of the symptoms remain to make me take aleve and go about my businesses (school, store), but I feel more confident and stronger.
4) Reports of any investigations done so far for this problem.
no? Don't know what you mean, but no investigation has been done by others.
 
 
Answered by Dr. M Y Shareef 26 minutes later
Brief Answer:
Getting yourself examined/tested is no time waste.

Detailed Answer:
Hi Jremedio ! Thanks for the response which was so prompt.

From your history, it seems to me that your headache/inflammation in the head could be due to excessive work on the computer as stated by you. If it is a must, I would advise you to take a break for 10 minutes with some kind of stretching exercises after every hour of work on your computer. However, I would presume it to be due to computer, only if your blood pressure and blood sugar are in normal range about which you have not answered.

Taking too much of self medications for a long time without getting yourself examined and tested (investigations) to exclude any kind of common pathological process in this age group of yours may not be advisable for you. If I would have been your treating doctor, I would have recorded your blood pressure to exclude any chances of hypertension, and go for all routine investigations like CBC, blood sugar, Kidney function test, serum lipid profile, a base line ECG, and depending on the reports might have gone for further tests to the level of CT or MRI if need be. These procedures are necessary before labeling you simply as a case of anxiety or stress. You will not be wasting your time by going for these tests in a hospital specially as it has recurred. Recurring health problems are always an indication for a complete medical check up.

Hope this information will help you at least in discussing with your family doctor for undergoing investigations ( tests) to rule out any unsuspected organic problem for your symptoms. I wish you an early recovery to pursue your studies. Thanks. Dr Shareef.
Above answer was peer-reviewed by
 
Follow-up: Inflammation in head. Taking aleva. Suggest treatment 1 hour later
thanks
 
 
Answered by Dr. M Y Shareef 38 minutes later
Brief Answer:
Take care.

Detailed Answer:
Hi ! It was nice interacting with you. Please do take care. Thanks. Dr Shareef.
Above answer was peer-reviewed by
 
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Drug/Medication
,   ,   ,   ,   ,   ,   ,   ,  

The user accepted the expert's answer

Ask a Doctor Now

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor